Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 138, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 27, 2018, 5:47 PM CDT for 4 counties in Wisconsin; Goodhue County, Minnesota. It was in force for 58 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2018, 5:47 PM CDT (22:47 UTC)
- Expired
- Aug 27, 2018, 6:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Goodhue County, MN, Dunn County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 109 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 5:49 PM CDT | TSTM WND DMG | Red Wing, MN | NUMEROUS BRANCHES DOWN. TREE UPROOTED. TIME ESTIMATED FROM RADAR. |
| Aug 27, 5:49 PM CDT | TSTM WND DMG | Red Wing, MN | TREE BRANCHES DOWN. TREE UPROOTED. TIME ESTIMATED FROM RADAR. |
| Aug 27, 5:50 PM CDT | TSTM WND DMG | 2 Wnw Bay City, WI | SIGNIFICANT BUILDING DAMAGE AT RED WING AIRPORT. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR. |
| Aug 27, 5:50 PM CDT | TSTM WND DMG | 4 W Bay City, WI | MANY LARGE TREES DOWN. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR. |
| Aug 27, 5:53 PM CDT | TSTM WND DMG | North Red Wing, WI | LARGE TREES SNAPPED NEAR BASE. TIME ESTIMATED FROM RADAR. |
| Aug 27, 5:55 PM CDT | TSTM WND DMG | 2 Wnw Bay City, WI | HANGER COLLAPSED AT RED WING REGIONAL AIRPORT. |
| Aug 27, 5:55 PM CDT | TSTM WND GST 82 | Red Wing Ap, WI | AWOS STATION RGK, RED WING AP. |
| Aug 27, 6:12 PM CDT | TSTM WND DMG | Spring Valley, WI | MULTIPLE TREES DOWN. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR. |
| Aug 27, 6:22 PM CDT | TSTM WND DMG | Knapp, WI | POWER LINES DOWN. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR. |
| Aug 27, 6:24 PM CDT | TSTM WND DMG | Downing, WI | TREE DOWN BLOCKING ROAD. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR. |
| Aug 27, 6:31 PM CDT | TSTM WND DMG | Menomonie, WI | TREE DOWN BLOCKING ROAD. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 2:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.7
The text
As transmitted.
818
WUUS53 KMPX 272247
SVRMPX
MNC049-WIC033-091-093-109-272345-
/O.NEW.KMPX.SV.W.0138.180827T2247Z-180827T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
547 PM CDT MON AUG 27 2018
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern Goodhue County in southeastern Minnesota...
Pepin County in west central Wisconsin...
Pierce County in west central Wisconsin...
Southwestern Dunn County in west central Wisconsin...
Southeastern St. Croix County in west central Wisconsin...
* Until 645 PM CDT.
* At 546 PM CDT, severe thunderstorms were located along a line
extending from near Prescott to near Red Wing to near Hidden
Meadows R V Park, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Red Wing around 550 PM CDT.
Bay City and Frontenac around 555 PM CDT.
River Falls and Ellsworth around 600 PM CDT.
Plum City around 605 PM CDT.
Baldwin around 610 PM CDT.
Woodville, Pepin, Elmwood and Eau Galle around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce tornadoes. It is best to move
to an interior room on the lowest floor of a building.
&&
LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
4441 9209 4445 9224 4445 9243 4437 9243
4437 9252 4455 9253 4478 9280 4481 9278
4514 9216 4485 9182
TIME...MOT...LOC 2246Z 239DEG 50KT 4470 9273 4451 9255 4420 9257
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BORGHOFF6 follow-up statements
261
WWUS53 KMPX 272257
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
557 PM CDT MON AUG 27 2018
MNC049-WIC033-091-093-109-272345-
/O.CON.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Goodhue MN-Pepin WI-Pierce WI-Dunn WI-St. Croix WI-
557 PM CDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN GOODHUE...PEPIN...PIERCE...SOUTHWESTERN DUNN AND
SOUTHEASTERN ST. CROIX COUNTIES...
At 556 PM CDT, severe thunderstorms were located along a line
extending from near Beldenville to near Wacouta to Bluff Valley
Campground, moving northeast at 60 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Measured at the Red Wing Airport.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
Ellsworth and Frontenac around 600 PM CDT.
Plum City around 610 PM CDT.
Baldwin, Woodville, Pepin and Elmwood around 615 PM CDT.
Eau Galle around 620 PM CDT.
Glenwood City and Knapp around 625 PM CDT.
Menomonie and Boyceville around 630 PM CDT.
Other locations impacted by these severe thunderstorms include El
Paso, Wacouta, Wilson, Central Point, Martel, Esdaile, Beldenville,
Arkansaw, Bellechester and Downing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
4441 9209 4445 9224 4445 9243 4437 9243
4437 9252 4455 9253 4478 9280 4481 9278
4514 9216 4485 9182
TIME...MOT...LOC 2256Z 239DEG 50KT 4477 9258 4458 9240 4427 9242
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$
JRB176
WWUS53 KMPX 272309
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
609 PM CDT MON AUG 27 2018
MNC049-WIC033-091-093-109-272345-
/O.CON.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Goodhue MN-Pepin WI-Pierce WI-Dunn WI-St. Croix WI-
609 PM CDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL GOODHUE...PEPIN...PIERCE...SOUTHWESTERN DUNN AND
SOUTHEASTERN ST. CROIX COUNTIES...
At 609 PM CDT, severe thunderstorms were located along a line
extending from Hammond to near Elmwood to Central Point, moving
northeast at 60 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Measured earlier at Red Wing Airport.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
Woodville and Elmwood around 615 PM CDT.
Knapp around 620 PM CDT.
Menomonie, Durand, Glenwood City and Boyceville around 625 PM CDT.
Eau Galle around 630 PM CDT.
Other locations impacted by these severe thunderstorms include El
Paso, Wacouta, Wilson, Central Point, Martel, Esdaile, Beldenville,
Arkansaw, Downing and Hersey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
4441 9209 4445 9224 4445 9243 4463 9245
4488 9266 4514 9216 4485 9182
TIME...MOT...LOC 2309Z 231DEG 53KT 4496 9242 4477 9224 4446 9226
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$
JRB949
WWUS53 KMPX 272323
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
623 PM CDT MON AUG 27 2018
MNC049-WIC033-091-093-109-272345-
/O.CON.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Goodhue MN-Pepin WI-Pierce WI-Dunn WI-St. Croix WI-
623 PM CDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL GOODHUE...PEPIN...PIERCE...SOUTHWESTERN DUNN AND
SOUTHEASTERN ST. CROIX COUNTIES...
At 621 PM CDT, severe thunderstorms were located along a line
extending from Downing to near Menomonie to Maxville, moving east at
55 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
Menomonie around 625 PM CDT.
Other locations impacted by these severe thunderstorms include El
Paso, Wacouta, Wilson, Central Point, Martel, Esdaile, Beldenville,
Arkansaw, Downing and Hersey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing widespread wind damage near Menomonie.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
4441 9209 4445 9224 4445 9243 4463 9245
4488 9266 4514 9216 4485 9182
TIME...MOT...LOC 2321Z 256DEG 48KT 4507 9213 4488 9196 4457 9198
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$
JRB587
WWUS53 KMPX 272324
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
624 PM CDT MON AUG 27 2018
MNC049-272333-
/O.CAN.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Goodhue MN-
624 PM CDT MON AUG 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOODHUE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Wisconsin.
LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
4441 9209 4443 9215 4473 9219 4495 9248
4514 9216 4485 9182
TIME...MOT...LOC 2323Z 256DEG 48KT 4508 9210 4489 9192 4458 9195
$$
WIC033-091-093-109-272345-
/O.CON.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Pepin WI-Pierce WI-Dunn WI-St. Croix WI-
624 PM CDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL PEPIN...EASTERN PIERCE...SOUTHWESTERN DUNN AND
SOUTHEASTERN ST. CROIX COUNTIES...
At 623 PM CDT, severe thunderstorms were located along a line
extending from near Downing to Menomonie to near Maxville, moving
east at 55 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe thunderstorms will remain over mainly rural areas of
central Pepin...eastern Pierce...southwestern Dunn and southeastern
St. Croix Counties, including the following locations... Arkansaw,
Downing, Hersey, Downsville, Weston, Porcupine, Menomonie Airport,
Wilson, Ella and Emerald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing widespread wind damage near Menomonie.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
4441 9209 4443 9215 4473 9219 4495 9248
4514 9216 4485 9182
TIME...MOT...LOC 2323Z 256DEG 48KT 4508 9210 4489 9192 4458 9195
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$
JRB020
WWUS53 KMPX 272333
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
633 PM CDT MON AUG 27 2018
WIC093-272343-
/O.CAN.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Pierce WI-
633 PM CDT MON AUG 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIERCE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Wisconsin.
LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
4485 9209 4503 9234 4514 9216 4485 9182
TIME...MOT...LOC 2333Z 270DEG 50KT 4514 9194 4495 9176 4464 9179
$$
WIC033-091-109-272345-
/O.CON.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Pepin WI-Dunn WI-St. Croix WI-
633 PM CDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTH CENTRAL PEPIN...SOUTHWESTERN DUNN AND EAST CENTRAL ST.
CROIX COUNTIES...
At 633 PM CDT, severe thunderstorms were located along a line
extending from near Ridgeland to Hoffman Hills Rec Area to near The
Big Swamp Area, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Menomonie, Durand, Glenwood City, Boyceville, Eau Galle, Knapp,
Weston, Downing, Wilson, Arkansaw, Hersey and Downsville.
LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
4485 9209 4503 9234 4514 9216 4485 9182
TIME...MOT...LOC 2333Z 270DEG 50KT 4514 9194 4495 9176 4464 9179
HAIL...<.75IN
WIND...70MPH
$$
JRB736
WWUS53 KMPX 272337
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
637 PM CDT MON AUG 27 2018
WIC033-091-109-272347-
/O.EXP.KMPX.SV.W.0138.000000T0000Z-180827T2345Z/
Pepin WI-Dunn WI-St. Croix WI-
637 PM CDT MON AUG 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PEPIN...
SOUTHWESTERN DUNN AND EAST CENTRAL ST. CROIX COUNTIES WILL EXPIRE AT
645 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Wisconsin.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.
LAT...LON 4460 9184 4459 9197 4460 9200 4458 9203
4485 9209 4503 9234 4514 9216 4485 9182
TIME...MOT...LOC 2337Z 239DEG 50KT 4516 9188 4497 9170 4466 9173
$$
JRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:09 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 27, 2:09 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 209 PM CDT Mon Aug 27 2018 .SHORT TERM...(This evening through Tuesday) Issued at 201 PM CDT Mon Aug 27 2018 A very potent atmosphere this afternoon with 0-6KM wind shear increasing to 40-50 kts by late in the day, and through the evening. This will coincide with MLCAPEs of 2000-3500j/kg across the warm sector in southern Minnesota. As of 130 pm, stronger storms were developing near KSTC where elevated instability was noted. These storms were also following the frontal boundary to the northeast which will lead to further development over the next hour. The main show for southern Minnesota later today has already begun in southeast South Dakota, and northeast Nebraska. This is where the main short wave and increasing wind shear was noted. As per SPC, an enhanced area of severe storms is likely later today in the warm sector across southern Minnesota, and into west central Wisconsin. The main threat will be damaging straight line winds as forward propagating shear vectors will increase above 50 kts later today. Thus, once these storms become surface based, severe straight line winds will increase. Several of the CAMS suggest this scenario this afternoon, and into the evening. Once this activity moves off to eastern Wisconsin tonight, there remains enough elevated instability, associated with a deep upper level trough over the Dakotas, to produced isolated/scattered showers/storms overnight, and Tuesday. However, the severe weather threat will decrease significantly after midnight. Tuesday will also see a substantial decrease in the humidity levels as dew points drop into the 50s. .LONG TERM...(Tuesday night through Monday) Issued at 201 PM CDT Mon Aug 27 2018 The long term period will start off post-frontal with dry and cooler weather. The next chance of appreciable rainfall looks to come on Friday, when an upper level shortwave embedded in a longwave trough moves through. This will bring thunderstorms to the area, but the severe risk looks best to our south. By tomorrow night, the front will have finally cleared the entire forecast area, with dry northerly flow spreading southward across the area and a relatively cool night ahead. With the upper level trough overhead, and dry high pressure moving in at the surface, overnight lows in the 40s will be common across much of MN and western WI, with some low to mid 50s mixed in across the metro and far southern MN. Wednesday will be a quiet day with high pressure still over the Upper Midwest. Highs will top out in the low 70s under partly cloudy skies. The surface high will slide to our east Thursday, leading to southerly low level winds and increasing dew points especially in western MN. 850H warm air advection will continue into the night as lead shortwave energy arrives, which will bring a chance of overnight thunderstorms to the area. Given the instability in the area and shortwave energy continuing to move through in pieces, there could be continuous isolated to scattered storm activity during the day Friday. The highest likelihood of storms comes Friday night when the main shortwave and associated surface trough move in, with widespread thunderstorm activity looking fairly reasonable. High pressure looks to follow that system setting the stage for a pleasant Labor Day Weekend across the region. However, the ECMWF is still at odds with the GFS and is indicating a chance for rain for Labor Day itself. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1240 PM CDT Mon Aug 27 2018 There is a high probability of TSRA across most of southern Minnesota, and into west central Wisconsin this afternoon, through the early evening. There are some minor timing differences, but confidence remains high that MPX Taf sites from KRWF to KRNH will see a line of storms from 20z to 01z. Outside of the main complex/line of storms, isolated/scattered activity is likely, but timing and areal coverage is problematic. Any of these storms will be capable of producing very strong winds, and hail. Based on this line segment, a half hour to an hour of IFR conditions are likely. After 01z, the bulk of the stronger storms will move east of the MPX Taf sites. MVFR/IFR cigs are possible toward Tuesday morning with winds slowly becoming northwest. KMSP... The best scenario is between 22-01z for the strongest storm activity moving across the airport. As said before, there will be a half hour or an hour of IFR conditions with strong westerly winds. Winds will remain south this afternoon, light and variable overnight, and northwest on Tuesday. /OUTLOOK FOR KMSP/ Wed...VFR. Wind NW at 5-10kt bcmg S Wednesday night. Thu...VFR. Wind SE at 10G20kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...SPD AVIATION...JLT
Hazardous weather outlook, Aug 27, 11:47 AM CDT, 6 hours before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1147 AM CDT Mon Aug 27 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281700- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1147 AM CDT Mon Aug 27 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Severe weather has become increasingly likely this afternoon across southern Minnesota, and into west central Wisconsin this evening. The main threats are damaging winds, large hail, and heavy rainfall. A few tornadoes are also possible. Southwest Minnesota will likely see storms after 2 pm, with areas to the east, and northeast, likely seeing the bulk of the activity between 3 pm and 7 pm. Most of west central Wisconsin will see thunderstorms after 7 pm. High heat and humidity are likely again this afternoon, primarily over east and south central Minnesota and west central Wisconsin ahead of the cold front. Those who are active outdoors will be at risk for heat illness if precautions are not taken. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday More thunderstorms are expected Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed as early as 2-3 pm across southwest, and west central Minnesota. Spotter activation will likely be needed in south central, and east central Minnesota after 4 pm. West central Wisconsin will likely need spotter activation after 5 pm.
In the hours before
Special weather statement, Aug 27, 4:35 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
435 PM CDT MON AUG 27 2018
MNZ043-049>051-272245-
Benton-Morrison-Sherburne-Stearns-
435 PM CDT MON AUG 27 2018
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
Benton...Morrison...Sherburne...Stearns...
At 434 PM CDT...A line of strong thunderstorms with heavy rainfall
was along a line extending from Little Falls to Watkins, moving east
at 40 mph.
LOCATIONS IMPACTED INCLUDE...
St. Cloud, Little Falls, Sauk Rapids, Waite Park, St. Joseph, Cold
Spring, Collegeville, Foley, Rockville, Clearwater, Richmond and
Avon.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 150 and 178.
U.S. Highway 10 in Minnesota between mile markers 146 and 193.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4598 9381 4598 9377 4545 9375 4540 9401
4542 9405 4539 9407 4532 9446 4532 9450
4589 9455 4616 9391 4616 9381
TIME...MOT...LOC 2134Z 240DEG 33KT 4589 9434 4511 9439
BORGHOFFSpecial weather statement, Aug 27, 5:07 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
507 PM CDT MON AUG 27 2018
MNZ044-045-052-053-272245-
Isanti-Mille Lacs-Kanabec-Chisago-
507 PM CDT MON AUG 27 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KANABEC...NORTHWESTERN
CHISAGO...MILLE LACS AND NORTHWESTERN ISANTI COUNTIES...
At 507 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Isle to near Dalbo. Movement was
northeast at 45 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Mille Lacs Lake, Princeton, Mora, Rush City, Milaca, Brunswick,
Onamia, Isle, Foreston, Ogilvie, Wahkon and Grasston.
This includes the following highways...
Interstate 35 between mile markers 157 and 163.
U.S. Highway 169 between mile markers 179 and 227.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4625 9344 4615 9343 4616 9306 4598 9306
4598 9314 4574 9314 4573 9285 4564 9289
4556 9376 4598 9377 4598 9381 4621 9381
4625 9365
TIME...MOT...LOC 2207Z 247DEG 41KT 4614 9348 4562 9345
JRBLocal storm report, Aug 27, 5:15 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 PM CDT MON AUG 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG KASOTA 44.29N 93.96W
08/27/2018 LE SUEUR MN LAW ENFORCEMENT
MULTIPLE TREES DOWN IN THE KASOTA AREA.
&&
SPDLocal storm report, Aug 27, 5:20 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
520 PM CDT MON AUG 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 2 N ST. PETER 44.36N 93.96W
08/27/2018 NICOLLET MN PUBLIC
MULTIPLE TREES DOWN.
&&
SPDLocal storm report, Aug 27, 5:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
531 PM CDT MON AUG 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG NORTHROP 43.73N 94.43W
08/27/2018 MARTIN MN PUBLIC
SOCIAL MEDIA PHOTO OF TREE AND POWER LINES
DOWN IN NORTHROP. TIME ESTIMATED FROM RADAR.
&&
ETALocal storm report, Aug 27, 5:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
534 PM CDT MON AUG 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG 4 E NERSTRAND 44.34N 92.98W
08/27/2018 GOODHUE MN TRAINED SPOTTER
LARGE TREE LIMB DOWN. ESTIMATED WINDS GUSTS
GREATER THAN 50 MPH.
&&
ETAThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:53 AM CDT | Special Weather Statement | MPX | Dunn, Pepin, Pierce, Saint Croix | 67 min |
| Aug 27, 3:09 AM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Rusk | 36 min |
| Aug 27, 6:03 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk, Saint Croix | 57 min |
| Aug 27, 6:20 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Eau Claire, Pepin | 55 min |
| Aug 27, 6:41 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 36 min |
| Aug 27, 1:01 AM CDT | Special Weather Statement | MPX | Dakota | 29 min |
| Aug 27, 1:44 PM CDT | Special Weather Statement | MPX | Benton | 31 min |
| Aug 27, 2:03 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Isanti, Kanabec, Mille Lacs | 27 min |
| Aug 27, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin, Watonwan | 58 min |
| Aug 27, 3:38 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stearns, Todd | 47 min |
| Aug 27, 3:52 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Nicollet, Waseca | 53 min |
| Aug 27, 4:14 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Rice, Scott, Sibley | 61 min |
| Aug 27, 4:17 PM CDT | Special Weather Statement | MPX | Morrison | 43 min |
| Aug 27, 4:35 PM CDT | Special Weather Statement | MPX | Benton, Sherburne | 70 min |
| Aug 27, 4:42 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 48 min |
| Aug 27, 5:02 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Dakota, Hennepin, Ramsey, Scott, Washington | 58 min |
| Aug 27, 5:05 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 55 min |
| Aug 27, 5:07 PM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs | 38 min |
| Aug 27, 5:16 PM CDT | Tornado Warning | MPX | Goodhue, Rice | 44 min |
| Aug 27, 5:32 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Isanti, Ramsey, Sherburne, Wright | 43 min |
| Aug 27, 5:54 PM CDT | Special Weather Statement | MPX | Freeborn | 36 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Severe Thunderstorm Warnings in Minnesota, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.